MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN MINIMALLY INVASIVE SOLUTIONS TRABECULAR METAL FIXED BEARING TIBIAL TRAY S; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN MINIMALLY INVASIVE SOLUTIONS TRABECULAR METAL FIXED BEARING TIBIAL TRAY S; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: nexgen cruciate retaining articular surface 10mm c-h, catalog #: 90597004010, lot #: 64152302.Report source - foreign: (b)(6).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event.0001822565-2019-03224.
 
Event or Problem Description
It is reported that the articular surface did not seat on the tibial plate during knee arthroplasty.A new articular surface was opened and seated without complication.No adverse events were reported as a result of this malfunction.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
The product was evaluated through manufacturing review, however, the reported event was unable to be confirmed.The device history records were reviewed and no discrepancies relevant to the reported event were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of the returned articular surface identified nicks and gouges to the surface and the dovetail is flared and compressed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.Damage to the dovetail feature can occur if the articular surface is not correctly placed and oriented before pushing it into the tibial plate using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the zimmer mis multiple-reference 4 in 1 femoral instrumentation surgical technique and the surgical tip: articular surface inserter proper technique & use guidance document.The root cause of the reported issue is attributed to user error when implanting the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN MINIMALLY INVASIVE SOLUTIONS TRABECULAR METAL FIXED BEARING TIBIAL TRAY S
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9262622
Report Number0001822565-2019-04669
Device Sequence Number2054592
Product Code JWH
UDI-Device Identifier00889024208278
UDI-Public(01)00889024208278
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00595404702
Device Lot Number64118015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/08/2019
02/25/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/12/2019
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age50 YR
Patient Weight96